After 2 1/2 weeks post injection my upper right lip began to ache and in three days it blew up like a balloon. The injecting spa is 2 hours away and it's closed on Saturday. So I went to a medical doctor who diagnosed cellulitis and prescribed antibiotics. Now, I certainly hope this works and really don't want to go back to the injector anyway but what are the chances? Most of the inflammation seems to be inside my mouth. The skin is shiny and tight with a little redness on the surface above my lip.
Restylane & Cellulitis?
Doctor Answers (6)
Restylane infection? Or tissue necrosis!
I would recommend you see an experienced injector NOW. An infection is very rare, but I am concerned that what might actually be occurring is a block of the artery in the lip area with Restylane, so what you are getting is tissue necrosis. In this case, you need to see someone immediately, and antibiotics won't resolve it. Do not waste time and get to an experienced injector right now.
Restylane and infection
Without seeing you in person, it's very difficult to determine what may or may not be going on. Follow up with your provider/injector for further assessment but it's not a common occurrence to have an infection post-treatment.
Cellulitis after Filler to Lips
Sometimes an infection can develop from filler injection. Antibiotics and drainage of the area or removal of the material would be warranted.
You might also like...
Without seeing a picture of your lip, its difficult for anyone to give you accurate advice. Even though you are greater than 2 weeks since your injection it is possible that you are having an infection. Infections are rare with fillers, but have occurred. If it is an infection, then antibiotics may help clear it up. I recommend that you don't wait to find out if your antibiotic works and you find a physician in your area that is experienced with fillers and can properly assess what is going on.
Restylane and infection?
Melece, I would go and see someone that does a lot of fillers tomorrow. It is possible to get occlusion of a blood vessel although this usually occurs more quickly than two weeks. Even if there is a remote chance that this could be happening you would want to take care of it quickly. A bacterial infection would be unusual but a Herpes infection(fever blister) is not at all unlikely. Antibiotics would not help that. In the future, carefully investigate who you have injecting things into your face. Make sure that they are physicians that are trained in that field.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.